MAUDE Adverse Event Report: CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER

CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the coil wire part (soft tip to hard tip connection) of a.018 sv steerable 300cm straight guidewire has been stretched and broken "frequently lately." there was no reported patient injury.The device was stored in an appropriate cabinet, handled, and prepped in accordance with the instructions for use (ifu).There were no anomalies noted when removed from the package.The wire was not removed from the dispenser by the distal floppy end.The intended target lesion was in a child¿s cardiac artery.The device was flushed prior to use.Additional procedural details were requested but are unknown.The device will be returned for evaluation.Addendum: a fractured/separated condition was observed on the core wire with the coiled wire noted to be attached to the unit.The separated portion of the wire was not returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the coil wire (soft tip to hard tip connection) of an sv.018 steerable 300cm straight guidewire has been stretched and broken "frequently lately." there was no reported patient injury.The device was stored in an appropriate cabinet, handled, and prepped in accordance with the instructions for use (ifu).There were no anomalies noted when removed from the package.The wire was not removed from the dispenser by the distal floppy end.The intended target lesion was in a child¿s cardiac artery.The device was flushed prior to use.One non-sterile pgw.018 sv short 300cm st was received for analysis.During visual inspection, an unraveled/stretched condition was noted on the coiled wire, that remained attached to the unit.A separation was noted on the core wire, the separated portion was not returned for analysis.No other anomalies were observed.Sem analysis was performed on the fractured/separated areas of the core wire and presented with evidence of plastic deformation on the damaged ends.A product history record (phr) review of lot 35265672 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer as ¿guidewire ¿ unraveled/stretched¿ was confirmed.An unraveled/stretched condition was noted during visual inspection.The reported event ¿guidewire ¿ fractured/separated¿ was confirmed as well.A separated condition was noted on the core wire.Plastic deformations are commonly associated with fractures and separations caused by material tensile overload.Therefore, it is assumed the wire was induced to a tensile force that exceeded its material yield strength prior to the fracture/separation.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SV018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
EI  
7863138372
MDR Report Key16932323
Report Number9681477-2023-00110
Device Sequence Number6899676
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)240531(10)35265672
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35265672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Initial Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient SexUnknown